Ask The Doctor > Questions & Answers > Excessive bleeding after non surgical abortion

Excessive bleeding after non surgical abortion

Patient: I had an abortion like 5 weeks ago(non-surgical) nd im still bleeding. As I was taking a shower yesterday my bleeding got so heavy it started to go down my legs! Is the normal?

 

 

Doctor: I do understand your concern about bleeding after abortion. Vaginal bleeding is common and typically heavier than a peri od, but not usually excessive. Usually bleeding may last anywhere from 8 to 17 days, but in some may even continue till 60 days. Medical abortion is effective in upto 90-98% of the cases. However, there is a small chance that surgical abortion may be needed in-case of failure of medical termination of pregnancy. Depending on how far along in the pregnancy you were, and how sensitive you are to hormones, you may have pregnancy hormones still in your body for up to a year after an abortion. It can take from 6-24 months after an interrupted pregnancy before your body and hormonal systems return to normal.The root cause of the bleeding should be addressed to before any interventions can be done.This is why I would recommend that you see your doctor for a follow up.

 

 

Comments / Follow Ups

Guest: My girl friend war pregnant . And she took unwanted kit . Now she having periods since 18 days . She is very tensed now . She having very prob . Plz tell me what hapning is going ..
And how many days it will goes

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment